Alert archive / South Dakota / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 121, NWS Aberdeen, SD

August 5, 2006Hughes County, Lyman County, Stanley County, South Dakota

NWS Aberdeen, SD issued this severe thunderstorm warning at Aug 5, 2006, 7:23 PM CDT for Hughes County, Lyman County, Stanley County, South Dakota. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 5, 2006, 7:23 PM CDT (00:23 UTC)
Expired
Aug 5, 2006, 7:49 PM CDT
In force
26 min
Issued by
NWS Aberdeen, SD
Area
Counties, with a storm outline in the text

Counties Hughes County, SD, Lyman County, SD, Stanley County, SD

The radar

The Aberdeen radar (KABR), 195 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:47 PM CDT, 3 hours 36 minutes earlier.

Area forecast discussion, Aug 5, 3:47 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
347 PM CDT SAT AUG 5 2006

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT
COLD FRONT INTO NORTH CENTRAL SOUTH DAKOTA LATE THIS AFTERNOON.
STARTING TO SEE SOME CUMULUS DEVELOPING ALONG IT. THUS...CAP IS
ERODING AND EXPECT TSRAS TO DEVELOP ALONG IT AS IT MOVES QUICKLY
SOUTHEAST ACROSS THE REST OF THE CWA THROUGH THE EVENING. WITH
GOOD INSTABILITY AND DEEP SHEAR ALONG WITH DEEPER MOISTURE MOVING
INTO NORTHEAST SOUTH DAKOTA/WEST CENTRAL MINNESOTA IN THE FORM OF LOW
CLOUDS...EXPECT SOME SEVERE STORMS ALSO. THUS...INCREASED POPS
ACROSS MUCH OF THE CWA. OTHERWISE...WILL LEAVE RED FLAG WARNING
GOING THROUGH 9 PM CDT. COOLER AND DRIER AIR WILL BUILD INTO THE
CWA THROUGH THE NIGHT AND REMAIN OVER THE AREA SUNDAY AND INTO
MONDAY ACROSS THE EASTERN CWA. MODELS AGREE PRETTY WELL THROUGH
THE SHORT TERM WITH SURFACE HIGH PRESSURE SLOWLY BUILDING EAST
WITH A RETURN OF WARMER AIR MONDAY THROUGH TUESDAY ALONG WITH
INCREASING SOUTH WINDS. KEPT TSRA CHANCES FOR MONDAY NIGHT AND
TUESDAY AFTERNOON AND NIGHT WITH WAA AND A COUPLE SHORT WAVES
COMING OVER THE REGION AROUND THE UPPER HIGH.

.LONG TERM..WEDNESDAY THROUGH SATURDAY.
THIS PERIOD STARTS OFF WITH A SURFACE LOW SLOWLY WEAKENING AND
MOVING THROUGH THE AREA ON WEDNESDAY AND WEDNESDAY NIGHT. THE
ASSOCIATED UPPER LEVEL WAVE WILL TOP THE RIDGE AND PUSH EAST THROUGH
SOUTHERN MANITOBA/SASKATCHEWAN AND NORTH DAKOTA ON WED. CONTINUED
WITH THE SLIGHT CHANCE ASSOCIATED WITH THIS LOW FOR WED/WED NIGHT.
THE MODELS HAVE A HARD TIME WITH THE AMPLITUDE OF THE UPPER RIDGE
OVER THE CENTRAL U.S. FOR THE END OF THE WEEK...AS WELL AS THE
AMOUNT OF WARM AIR UNDERNEATH THE RIDGE. HAVE GONE MIDDLE OF THE
ROAD/CLOSE TO PREVIOUS FORECAST IN REGARDS TO TEMPERATURES FOR THE
END OF THE WEEK. THE LAST TWO RUNS OF THE GFS INDICATE THAT THERE
MAY BE NUMBER OF SITES COMING IN WITH 100 DEGREE HIGHS FOR
WEDNESDAY...THURSDAY AND FRIDAY. THE 00Z GFS AND ECMWF ARE
COOLER...SO DID NOT WANT TO JUMP ON THE HOT TEMPS QUITE YET. IF
SUBSEQUENT MODEL RUNS CONTINUE WITH THE HEAT...TEMPS WILL LIKELY
NEED TO BE TRENDED UPWARD. AN UPPER WAVE WILL PASS TO THE NORTH OF
THE AREA ON SATURDAY...WITH A COLD FRONT PUSHING THROUGH THE AREA AS
WELL. KEPT SATURDAY DRY FOR NOW...AS THERE IS PLENTY OF UNCERTAINTY
PRESENTLY REGARDING THIS SYSTEM.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...RED FLAG WARNING UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR
     LOWER BAD RIVER-MISSOURI COTEAU-UPPER CHEYENNE-UPPER MISSOURI
     COTEAU.

MN...NONE.
&&

MOHR/KNUTSVIG
Hazardous weather outlook, Aug 5, 8:51 AM CDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
851 AM CDT SAT AUG 5 2006

MNZ039-046-SDZ006>008-011-018>023-061400-
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-
851 AM CDT SAT AUG 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA AND NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THE POTENTIAL FOR LARGE HAIL AND DAMAGING WIND-PRODUCING SEVERE
THUNDERSTORMS THIS AFTERNOON AND THIS EVENING HAS PROMPTED A MODERATE
RISK OF SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE MONDAY EVENING AND MONDAY NIGHT...AND
AGAIN TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING.

SDZ003-004-009-015-016-033>037-045-048-051-061400-
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-
HAND-JONES-LYMAN-BUFFALO-
851 AM CDT SAT AUG 5 2006 /751 AM MDT SAT AUG 5 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA AND NORTH CENTRAL SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT TODAY FROM 1 PM CDT TO 9 PM CDT
FOR STRONG NORTHWEST WINDS...DANGEROUSLY DRY FUELS AND RELATIVE
HUMIDITIES BELOW 20 PERCENT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. LARGE HAIL
AND DAMAGING WINDS ARE POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE MONDAY EVENING AND MONDAY NIGHT...AND
AGAIN TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED BETWEEN NOON AND 4 PM CDT.

SDZ005-010-017-061400-
MCPHERSON-EDMUNDS-FAULK-
851 AM CDT SAT AUG 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT TODAY FROM 1 PM CDT TO 9 PM CDT
FOR STRONG NORTHWEST WINDS...DANGEROUSLY DRY FUELS AND RELATIVE
HUMIDITIES BELOW 20 PERCENT.

THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO EARLY EVENING.
THERE IS MODERATE RISK OF SEVERE STORMS WITH LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE MONDAY EVENING AND MONDAY NIGHT...AND
AGAIN TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED BETWEEN NOON AND 4 PM CDT.

MOHR

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:17 PM CDTSevere Thunderstorm WarningABRBrown43 min
Aug 6, 3:46 PM CDTFire Weather WatchABR12 hr

Nearby

Severe Thunderstorm Warnings in South Dakota, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.